Alert archive / New York / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 14, 2015, 6:11 PM EDT for Steuben County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 6:11 PM EDT (22:11 UTC)
- Expired
- Jul 14, 2015, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 106 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
706
WGUS51 KBGM 142211
FFWBGM
NYC101-150115-
/O.NEW.KBGM.FF.W.0018.150714T2211Z-150715T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
611 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN STEUBEN COUNTY IN CENTRAL NEW YORK...
* UNTIL 915 PM EDT
* AT 610 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO 2 INCHES OF RAIN HAS
ALREADY FALLEN. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE IN
THE NEXT HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORNING...HORNELL...BATH...CAMPBELL...CANISTEO...CATON...LINDLEY...
PAINTED POST...ADDISON...WOODHULL...HORNBY...JASPER...THURSTON...
TROUPSBURG...SOUTH CORNING...CAMERON...SAVONA...GREENWOOD...
LAWRENCEVILLE AND EAST CORNING.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4232 7768 4234 7710 4227 7710 4228 7697
4212 7696 4200 7697 4200 7770
$$
TAC1 follow-up statement
471
WGUS71 KBGM 142341
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
741 PM EDT TUE JUL 14 2015
NYC101-142351-
/O.CAN.KBGM.FF.W.0018.000000T0000Z-150715T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-
741 PM EDT TUE JUL 14 2015
...THE FLASH FLOOD WARNING FOR SOUTHERN STEUBEN COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4232 7768 4234 7710 4227 7710 4228 7697
4212 7696 4200 7697 4200 7770
$$
TACWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 4:19 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 14, 4:19 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT TUE JUL 14 2015
.SYNOPSIS...
AS A STORM SYSTEM DROPS SOUTHEAST THROUGH OUR AREA, NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO TONIGHT.
THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE VERY HEAVY
RAINFALL RATES. SOME SHOWERS AND THUNDERSTORMS WILL LINGER IN
NORTHEAST PENNSYLVANIA AND THE CATSKILLS WEDNESDAY, BEFORE HIGH
PRESSURE BRINGS A RETURN TO LESS HUMID WEATHER. DRY AND COOLER
WEATHER WILL BE HERE FOR THURSDAY AND FRIDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
3 PM UPDATE...
FIRST AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO THE EASTERN
PART OF OUR CENT NY. THIS HAS BROUGHT A SECOND BATCH OF RAIN TO
THE AREA. RAINFALL RATES OVER ONE INCH PER HOUR HAS CAUSED FLASH
FLOODING. ANOTHER ROUND IS ON THE DOORSTEP ABOUT TO MOVE INTO
STEUBEN COUNTY. THIS WILL BRING MORE RAIN AND LIKELY FLASH
FLOODING. MORE SHOWERS ARE POSSIBLE TONIGHT WITH A SURFACE FRONT.
FOR THESE REASONS ISSUED A FLASH FLOOD WATCH FOR MOST OF CENTRAL
NY UNTIL 2 AM WED. A LITTLE RAIN FELL THERE THIS MORNING. THIS
AREA ALSO HAD A LITTLE FLASH FLOODING LAST WEEK AND FFG IS LOW. AS
IN PAST WEEKS, RIVER FLOODING IS NOT EXPECTED DESPITE THE
SEASONABLY HIGH LEVELS. WIDESPREAD RAINFALL AMOUNTS ARE NOT
EXPECTED TO BE 2 TO 3 INCHES. PWATS ARE 1.5 TO 2 INCHES. WINDS ARE
WEAK ENOUGH THAT MOVEMENT IS SLOW TO MEDIUM. WARM CLOUD DEPTH 11K
FT. WITH MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS AND PLENTY
OF MOISTURE FLASH FLOODING LIKELY.
SECOND AREA OF THUNDERSTORMS IN WRN NY STRETCHING AND BUILDING
SOUTH IN CENTRAL PA. THIS WILL BRING FLASH FLOODING TO NY. IN PA
NO RAINFALL IN A FEW DAYS SO PROBABLY NO FF WITH THIS. ANOTHER
LINE IN OHIO SHOULD MOVE ESE AND STAY SOUTH OF THE CWA. MORE
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT WITH AN UPPER LEVEL
TROF SINKING SE WITH COOLER AIR. FLASH FLOOD WATCH MAY NEED TO BE
EXTENDED SOUTH BASED ON HOW MANY ROUNDS MOVE THROUGH.
WEDNESDAY A CONTINUATION OF SHOWERS AND THUNDERSTORMS. SOME MID
LEVEL COOLING WITH UPPER LEVEL HEIGHT FALLS. THE SURFACE FRONT
SLOWS SO LINGERING PRECIP IN THE SE CWA. DEPENDING ON WHERE AND
HOW MUCH RAIN FALLS TONIGHT MAY AGAIN HAVE TO WATCH RAINFALL WED.
DRIER AIR MOVES INTO NY ENDING THE SHOWERS IN THE MORNING. LOW
CLOUDS WILL BE SLOW TO CLEAR WITH SATURATED LOW AND MID LEVELS.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
QUIET WEATHER FOR THIS PART OF THE FORECAST AS HIGH PRESSURE BUILDS
IN THROUGH WEDNESDAY NIGHT AND THURSDAY. AS WINDS DIE DOWN, DEW
POINTS DROP, AND SKIES CLEAR FOR WEDNESDAY NIGHT THIS WILL SET UP
GOOD CONDITIONS FOR RADIATIONAL COOLING WITH LOWS RANGING FROM THE
UPPER 40S TO MID 50S. TEMPERATURES WILL RECOVER FOR THURSDAY UNDER
SUNNY SKIES BUT WILL STILL BE A LITTLE ON THE COOL SIDE FOR MID
JULY WITH HIGHS IN THE MID TO UPPER 70S.
CLEAR AND QUIET WEATHER CONTINUES THURSDAY NIGHT UNDER THE
INFLUENCE OF HIGH PRESSURE. TEMPS WILL BE COOL BUT NOT QUITE AS
COOL AS WEDNESDAY NIGHT WITH LOWS IN THE LOW TO MID 50S.
AS THE HIGH STARTS TO MOVE OFF TO THE EAST FRIDAY THIS WILL ALLOW
TEMPS TO WARM WITH HIGHS GENERALLY AROUND 80. THERE WILL BE SOME
INCREASING CLOUDS AS A WARM FRONT MOVES THROUGH HOWEVER ANY PRECIP
LOOKS TO REMAIN NORTH OF THE AREA. DEW POINTS WILL START TO CREEP
UP BY LATE DAY THOUGH HUMIDITY LEVELS STILL WON'T BE TOO HIGH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FOLLOWED CLOSE TO WPC GUIDANCE. CONDITIONS BECOME WARMER AND MORE
HUMID WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR
THE LONG RANGE.
A DISTURBANCE MOVES IN FOR FRIDAY NIGHT INTO SATURDAY BRINGING THE
AREA SHOWERS AND THUNDERSTORMS. ONE ROUND LOOKS TO MOVE IN FRIDAY
NIGHT WITH ADDITIONAL SCATTERED SHOWERS AND STORMS SATURDAY
AFTERNOON DUE IN PART TO DIURNAL HEATING. STILL SEVERAL DAYS OUT
BUT EARLY INDICATIONS THAT INSTABILITY MAY BE FAIRLY HIGH WITH
MODERATE LEVELS OF SHEAR. CONDITIONS WILL BE HUMID WITH HIGHS IN
THE 80S AND DEW POINTS WELL INTO THE 60S. ADDITIONAL SCATTERED
SHOWERS AND STORMS ARE LIKELY SUNDAY AS THE AREA REMAINS IN A VERY
WARM AND HUMID AIRMASS.
DIFFERENCES EMERGE IN THE MODELS HEADING INTO EARLY NEXT WEEK AS
THE GEM AND ECMWF BRING A COLD FRONT THROUGH LATE MONDAY
TRIGGERING MORE SHOWERS AND STORMS WHILE THE GFS HOLDS OFF THIS
FEATURE UNTIL TUESDAY THOUGH STILL BRINGS IN A DISTURBANCE MONDAY
WITH CHANCES FOR MORE SHOWERS/STORMS. IN ANY EVENT, CHANCES FOR
SHOWERS AND STORMS IN THE FORECAST GRIDS FOR BOTH MONDAY AND
TUESDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A LINE OF SHOWERS PUSHING THROUGH KSYR/KRME MAY CAUSE MVFR IN VIS
WITH POSSIBLE THUNDERSTORMS THROUGH 22-24Z. A COLD FRONT WILL PUSH
EAST THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS CAUSING
POTENTIAL MVFR VIS AT KELM/KBGM/KITH 22-03Z...ALL OTHER AIRFIELDS
STAY VFR. A STRONG PUSH OF COLD AIR ON THE BACK SIDE OF THE FRONT
WILL SATURATE THE LOW LEVELS BRINGING IFR CIGS TO KITH/KELM/KBGM
AFTER 06Z LASTING INTO THE AFTERNOON WEDNESDAY. MVFR CIGS CAN BE
EXPECTED AT KSYR/KRME AFT 06Z AND KAVP AFT 13Z. THIS LOW CLOUD
DECK WILL REMAIN UNTIL AROUND 18Z WHEN IT WILL LIFT AND EVENTUALLY
DISSIPATE INTO VFR CONDITIONS IN THE LATE AFTERNOON.
SOUTHEAST TO SOUTHWEST WINDS 10 KTS TODAY BECOMING NORTHWEST LATE
TONIGHT AS THE FRONTAL BOUNDARY PASSES THROUGH.
.OUTLOOK...
WEDNESDAY NIGHT...MAINLY VFR.
THURSDAY/FRIDAY...MAINLY VFR.
SATURDAY...RESTRICTIONS POSSIBLE IN THUNDERSTORMS.
SUN...MAINLY VFR WITH ISOLATED SHOWERS POSSIBLE EARLY.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FLASH FLOOD WATCH UNTIL 2 AM EDT WEDNESDAY FOR NYZ009-015>018-
022-023-025-036-037-044>046.
&&
SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...PCF
LONG TERM...PCF
AVIATION...JRBHazardous weather outlook, Jul 14, 3:23 AM EDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 323 AM EDT TUE JUL 14 2015 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-150730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 323 AM EDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. SOME OF THESE STORMS COULD PRODUCE VERY HEAVY RAINFALL RATES WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RRM
In the hours before
Local storm report, Jul 14, 5:08 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
508 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 1 W HOWARD 42.37N 77.54W
07/14/2015 STEUBEN NY EMERGENCY MNGR
TREES BLOCKING BOTH LANES OF I-86 AT MILE POST 132.
&&
EMGLocal storm report, Jul 14, 5:33 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
533 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HEAVY RAIN LAKEMONT 42.52N 76.92W
07/14/2015 M1.01 INCH YATES NY TRAINED SPOTTER
FELL FROM NOON TO 120 PM
0500 PM TSTM WND DMG ARKPORT 42.39N 77.70W
07/14/2015 STEUBEN NY EMERGENCY MNGR
TREES DOWN.
0501 PM TSTM WND DMG NORTH HORNELL 42.35N 77.66W
07/14/2015 STEUBEN NY EMERGENCY MNGR
TREES DOWN.
&&
EMGLocal storm report, Jul 14, 5:39 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
539 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM FLASH FLOOD WAYLAND 42.57N 77.59W
07/14/2015 STEUBEN NY 911 CALL CENTER
WATER FLOWING INTO TWO HOMES.
&&
DJNLocal storm report, Jul 14, 5:40 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
540 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG KANONA 42.38N 77.37W
07/14/2015 STEUBEN NY 911 CALL CENTER
TREES DOWN.
&&
DJNLocal storm report, Jul 14, 6:06 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
606 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG KANONA 42.38N 77.37W
07/14/2015 STEUBEN NY EMERGENCY MNGR
TREES DOWN.
0530 PM FLASH FLOOD KANONA 42.38N 77.37W
07/14/2015 STEUBEN NY EMERGENCY MNGR
WATER OVER CHAMBERLAIN RD.
0535 PM FLASH FLOOD WAYLAND 42.57N 77.59W
07/14/2015 STEUBEN NY EMERGENCY MNGR
WATER FLOWING INTO HOUSE.
0540 PM TSTM WND DMG SAVONA 42.28N 77.22W
07/14/2015 STEUBEN NY 911 CALL CENTER
TREE DOWN.
0604 PM TSTM WND DMG HAMMONDSPORT 42.41N 77.22W
07/14/2015 STEUBEN NY 911 CALL CENTER
10 INCH DIA. TREE ACROSS ROAD.
&&
EMGLocal storm report, Jul 14, 6:08 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
608 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM NON-TSTM WND DMG CAMPBELL 42.23N 77.20W
07/14/2015 STEUBEN NY 911 CALL CENTER
TREES DOWN.
&&
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:18 PM EDT | Special Weather Statement | BGM | Cayuga, Schuyler, Seneca, Tompkins, Yates | 57 min |
| Jul 14, 1:43 PM EDT | Special Weather Statement | BGM | Cortland | 47 min |
| Jul 14, 2:30 PM EDT | Flash Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 10 more | 10 hr |
| Jul 14, 2:34 PM EDT | Special Weather Statement | BGM | Cortland | 56 min |
| Jul 14, 2:45 PM EDT | Flash Flood Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 3 hr |
| Jul 14, 3:42 PM EDT | Flash Flood Warning | BGM | Chenango, Madison | 3 hr |
| Jul 14, 4:25 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 65 min |
| Jul 14, 4:49 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| Jul 14, 4:56 PM EDT | Flash Flood Warning | BGM | Chenango, Otsego | 3 hr |
| Jul 14, 5:07 PM EDT | Tornado Warning | BGM | Schuyler, Steuben | 23 min |
| Jul 14, 5:19 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Yates | 56 min |
| Jul 14, 5:20 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 55 min |
| Jul 14, 6:02 PM EDT | Flash Flood Warning | BGM | Schuyler, Seneca, Yates | 3 hr |
| Jul 14, 6:06 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Tompkins | 54 min |
| Jul 14, 6:19 PM EDT | Special Weather Statement | BGM | Schoharie | 26 min |
| Jul 14, 6:34 PM EDT | Flash Flood Warning | BGM | Chemung, Steuben | 3 hr |
| Jul 14, 6:50 PM EDT | Special Weather Statement | BGM | Tioga | 40 min |
| Jul 14, 7:20 PM EDT | Flash Flood Warning | BGM | Broome, Tioga, Tompkins | 3 hr |
Nearby
Flash Flood Warnings in New York, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.